MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD PEG SAFETY SYSTEM - "GUIDEWIRE" (20F); TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BARD ACCESS SYSTEMS BARD PEG SAFETY SYSTEM - "GUIDEWIRE" (20F); TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 006036
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that when kit was opened, the guidewire was noted to be damaged.No other information was provided.There was no patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a defective guidewire is confirmed and the cause is determined to be likely use-related.The device was found during preliminary evaluation to be one a damaged 260 cm ptfe-coated guidewire with its plastic hoop dispenser.Visual observation found that the guidewire was mostly within the hoop, but was partly unraveled and the core wire was broken at one end.The uncoiling of the coil wire appeared to begin less than 5 cm from the exposed end of the wire.The wire did not appear constrained within the dispenser.Microscopic evaluation found that the flat core wire had broken at the distal weld tip.Tapering was noted at both ends of the break.The core wire was somewhat twisted near the break.The physical characteristics of this break are consistent with a tensile failure resulting from constraining the wire, such as against a needle tip, and then pulling on the wire.This is consistent with the statement in the complaint description that the event occurred during use.While the exact cause is not known, possible causes include attempt to remove guidewire from hoop before removing the retaining plug from the hoop, rapid/forceful removal of the guidewire from the hoop, and damage from unknown causes prior to use.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
BARD PEG SAFETY SYSTEM - "GUIDEWIRE" (20F)
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7438554
Report Number3006260740-2018-00726
Device Sequence Number16417603
Product Code KNT
UDI-Device Identifier00801741081194
UDI-Public(01)00801741081194
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K915841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number006036
Device Catalogue Number006036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2018
Event Location Hospital
Initial Date Received by Manufacturer 02/07/2018
Supplement Date Received by Manufacturer05/04/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1